Hail, Las Animas
- When
- June 10, 2:15 PM MST to 2:20 PM MST
- Where
- Las Animas County, 10 mi SSE of Tobe
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.083, -103.550
2 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 10, 2:05 PM MST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT FRI JUN 10 2005 .SHORT TERM... (TONIGHT AND SATURDAY) CURRENTLY...UPPER TROUGH ROTATING ACROSS COLORADO PRODUCING SCT TO NUMEROUS TSRA ACROSS THE AREA...WITH BEST CHANCE FOR SEVERE OVER THE FAR ERN PLAINS IN DEEPER MOISTURE. CAPE MIN CENTERED NEAR KPUB KEEPING A LID ON STORMS FROM SOUTH OF KCOS TO JUST NORTH OF WALSENBURG. TONIGHT...SCATTERED TO NUMEROUS STORMS WILL END FROM WEST TO EAST ACROSS THE AREA...WITH PERHAPS SOME ACTIVITY LINGERING PAST MIDNIGHT ALONG THE KS BORDER. MENTIONED SEVERE IN THE ZONES ONLY FOR THE CURRENT SEVERE TSRA WATCH...AS INSTABILITY FARTHER WEST LOOKS INSUFFICIENT FOR BIG STORMS. SATURDAY...NEXT UPPER TROUGH APPROACHES LATE IN THE DAY...MAYBE SLIGHTLY TOO LATE FOR SEVERE OVER THE EAST. MODELS AGAIN APPEAR TO UNDERESTIMATE MOISTURE/CAPE ACROSS THE PLAINS...ESPECIALLY FAR EAST ALONG THE KS BORDER. WILL KEEP SCT TSRA FOR NOW...BUT WONT MENTION SEVERE FOR NOW. KEPT TEMPS NEAR GUIDANCE MAXES...WITH REMAINING GRIDS LOOKING VERY GOOD. --ETP .LONG TERM... (SATURDAY NIGHT THROUGH THURSDAY) CHALLENGES ARE COVERAGE OF PRECIPITATION SATURDAY NIGHT THROUGH SUNDAY NIGHT. SATURDAY NIGHT AND SUNDAY...UPPER TROUGH INFLUENCES SENSIBLE WEATHER ACROSS CWFA...CAUSING SYNOPTIC ASCENT WITH RIGHT REAR ENTRANCE REGION OF NORTHEASTERN JET AND LEFT FRONT EXIT REGION OF SOUTHERN JET. NAM MODEL PROG CAPES TO INCREASE THROUGHOUT THE NIGHT OVER EXTREME SOUTHEAST COLORADO TO VALUES OVER 1K J/KG ACROSS PROWERS AND BACA COUNTIES. COULD BE SOME HAIL AND HEAVY RAINERS DOWN THAT WAY...ESPECIALLY AFTER MIDNIGHT. HAVE HIGH SCATTERED POPS GOING IN GRIDS AND WILL LIKELY MAKE ONLY SOME MINOR TWEAKS. DURING SUNDAY... TROUGH AXIS MOVES TO COLORADO KANSAS BORDER BY 00Z. MOST FAVORED AREA FOR PRECIPITATION WOULD BE ACROSS THE EASTERN THIRD OF THE AREA. CAPE VALUES AREA BELOW .5K J/KG...SO WOULD NOT EXPECT SEVERE AT THIS TIME. SUNDAY NIGHT AND MONDAY...MARKED DIFFERENCE IN GFS AND NAM MODELS SUNDAY NIGHT THROUGH MONDAY. NAM HAS SHORTWAVE RIDGE BUILDING OVER WYOMING AND WESTERN COLORADO AND GFS HAS CUTOFF LOW OVER WESTERN WYOMING. NATIONAL FOLKS AND SURROUNDING OFFICES SEEM TO BE GOING WITH GFS SOLUTION WHICH WOULD HAVE MORE SHOWERS OF RAIN AND SNOW ACROSS OUR CENTRAL AND WESTERN MOUNTAINS SUNDAY NIGHT AND EARLY MONDAY THAN IN OR GOING FORECAST. TUESDAY THROUGH LATE WEEK...RIDGE POPS UP OVER ROCKIES DUE TO TROUGH IN THE GREAT LAKES AND DEEPENING TROUGH IN PACIFIC. INHERITED ISOLATED POPS IN HIGHER TERRAIN TUESDAY...AND THAT SEEMS REASONABLE WITH WEAK INSTABILITY AND SOME MOISTURE. WEDNESDAY AND THURSDAY... A RIPPLE ON THE WEST SIDE OF THE EASTERN TROUGH MAY SEND A WEAK FRONT AND AN INCREASE IN MOISTURE AND INSTABILITY ACROSS OUR PLAINS...SO ISOLATED POPS LOOK GOOD BOTH DAYS THERE. FRIDAY...HAVE ELECTED TO KEEP IT DRY FOR NOW WITH UNCERTAINLY OF WHETHER EASTERN MOISTURE WILL BE IN KANSAS OR EASTERN COLORADO. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT FRI JUN 10 2005 COZ058>089-093>099-111300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO CONTINUE...OR DEVELOP...ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AND THIS EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST COLORADO INCLUDING OTERO...CROWLEY... KIOWA...BENT...PROWERS...EASTERN LAS ANIMAS...AND BACA COUNTIES. THE COUNTY HAVING THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE BACA. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AROUND 1 INCH IN DIAMETER...WIND GUSTS AROUND 58 MPH...LOCALLY HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND POSSIBLY A TORNADO. COMMUNITIES IN THE POTENTIAL SEVERE WEATHER THREAT AREA ARE LA JUNTA...EADS...LAMAR... LAS ANIMAS...KIM...SPRINGFIELD...WALSH...AND CAMPO. ALONG INTERSTATE 25 AND WESTWARD...THE PRIMARY THREAT FROM THUNDERSTORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR THUNDERSTORMS CONTINUES SATURDAY AND SUNDAY...WITH THE POTENTIAL FOR HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. MAINLY AFTERNOON AND EVENING ISOLATED THUNDERSTORMS ARE THEN EXPECTED TO RETURN ON TUESDAY AND PERSIST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 11 AM AND 6 PM MDT FOR EXTREME SOUTHEAST COLORADO. METZE/MOORE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
920 AM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 1 SW SPRINGFIELD 37.40N 102.63W
06/10/2005 0.75 INCH BACA CO TRAINED SPOTTER
&&
WOLYNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
928 AM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL 3 NW PRITCHETT 37.40N 102.90W
06/09/2005 1.75 INCH BACA CO PUBLIC
&&
WOLYNThe Pueblo radar (KPUX), 163 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
2 hail, 2 tornado. Local standard time, as filed.
A tornado was seen in the vicinity of mile marker 15 on U.S. 287 and knocked down some power poles.
A tornado downed large tree limbs and destroyed some weak outbuildings at a ranch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyThe tornado archive for Colorado, 2005Warnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456176, 5456177, 5456178, 5456179.